Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS New Orleans, LA

April 29, 2006East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 29, 2006, 7:20 PM CDT for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 115 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 7:20 PM CDT (00:20 UTC)
Expired
Apr 29, 2006, 9:15 PM CDT
In force
115 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:00 PM CDTFLASH FLOODBaton Rouge, LAA FEW INCHES OF WATER REPORTED IN SOME UNITS OF THE DEVONSHIRE APARTMENT COMMUNITY.
Apr 29, 8:00 PM CDTFLASH FLOODBaton Rouge, LATHREE TO SIX INCHES OF WATER REPORTED IN SOME HOMES IN THE BARKLEY SUBDIVISION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 300022
FFWLIX
LAC033-047-121-300115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...BATON ROUGE...BAKER
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT ALLEN

* UNTIL 915 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A LINE OF THUNDERSTORMS MOVING SOUTHEAST OVER
  THE AREA.  

* LOCATIONS IN THE WARNING INCLUDE BRUSLY...ADDIS...BATON ROUGE...
  AND PLAQUEMINES.  THIS LINE WILL MOVE TO NEAR DENHAM SPRINGS TO    
  TO BAYOU SORREL DURING THE NEXT HOUR.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3063 9115 3021 9164 3006 9152 3048 9102

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 5:55 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 29, 5:55 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT SAT APR 29 2006

.DISCUSSION...

FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH #264 FOR SERN
LOUISIANA...SWRN MISSISSIPPI AND THE COASTAL WATERS...INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS.

THIS AFTERNOON SOUTH TO SOUTHEAST FLOW FOR THE MOST PART AS HIGH
PRESSURE CONTINUES TO PUSH TO THE EAST. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS NOW BEGINNING TO MOVE INTO THE SE LA/S MS AHEAD
OF AN APPROACHING SURFACE FRONTAL SYSTEM OVER E TX/E OK.

GFS AND NAM STILL DIFFERING  IN THEIR TIMING SOLUTIONS AS GFS IS
STILL FASTER BRING THE FRONT AND ASSOCIATED RAINFALL THROUGH THE
AREA. CURRENT THINKING IS A COMPROMISE BETWEEN THE TWO SHOULD WORK
BEST...WITH TSRA LAGGING BEHIND THE MAIN WAVE TONIGHT ALLOWING
FOR SOME SCATTERED ACTIVITY ON SUNDAY. DYNAMICS SHAPING UP FOR
TONIGHT FOR HEAVY RAINFALL...POSSIBLY UP TO 3 TO 4 INCHES IN SOME
ISOLATED AREAS/SOME SEVERE WEATHER...IE...STRONG WINDS...HAIL...
ISOLATED TORNADOES...THE WHOLE MIX POSSIBLE.

AS WE GO INTO THE EXTENDED WILL SEE LOW POPS RETURN FOR TUE WITH
SOME WEAK DISTURBANCES MOVE ACROSS THE AREA IN THE NW UPPER FLOW.
THEN BY THE LATTER HALF OF THE WEEK THU/FRI TIME FRAME ANOTHER
FRONT WITH MOVE PAST THE SE LA/S MS JUST TO THE N...GIVING WAY TO
SOME ISOLATED TO SCATTERED THUNDERSTORMS BY THE END OF THE WEEK...
BUT AT THIS TIME DOES NOT LOOK LIKE THIS FRONT SHOULD FIZZLE OUT
N OF THE AREA AS THE MAIN LOW PULL NE OVER THE ERN SEABOARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  81  59  86 /  90  40  20  05
BTR  66  83  61  87 /  90  40  20  05
MSY  69  82  66  86 /  80  50  20  05
GPT  69  78  64  83 /  90  60  20  05

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SE LOUISIANA...
     LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SW MISSISSIPPI
     ZONES MS005...MS113...MS147...AND MS157.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

&&
Hazardous weather outlook, Apr 29, 12:05 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CDT SAT APR 29 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER
LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1205 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
AFTERNOON THROUGH TONIGHT. HAZARDS ASSOCIATED WITH ANY ISOLATED
SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT
LIGHTNING.

A SLIGHT RISK OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY
OVERNIGHT TONIGHT. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL
BE POSSIBLE OVER THE NEXT 36 HOURS.

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR
SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST
SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY
CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS
UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED.

8

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:27 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa48 min
Apr 29, 7:47 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa58 min
Apr 29, 8:13 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa62 min
Apr 29, 8:37 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington53 min
Apr 29, 8:50 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James, Saint John the Baptist40 min
Apr 29, 9:05 PM CDTSpecial Marine WarningLIX115 min
Apr 29, 9:15 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Tammany, Tangipahoa60 min
Apr 29, 9:28 PM CDTSevere Thunderstorm WarningLIXWashington47 min
Apr 29, 10:02 PM CDTTornado WarningLIXSaint Tammany, Tangipahoa28 min
Apr 29, 10:08 PM CDTSevere Thunderstorm WarningLIXWashington52 min
Apr 29, 10:30 PM CDTTornado WarningLIXSaint Tammany30 min
Apr 29, 10:41 PM CDTSpecial Marine WarningLIX94 min
Apr 29, 10:56 PM CDTSevere Thunderstorm WarningLIXSaint Tammany49 min
Apr 29, 11:50 PM CDTFlash Flood WarningLIXSaint Tammany70 min
Apr 30, 12:54 AM CDTSpecial Marine WarningLIX2 hr
Apr 30, 6:04 AM CDTTornado WarningLIXSaint Bernard26 min
Apr 30, 6:04 AM CDTTornado WarningLIXSaint Bernard26 min
Apr 30, 6:07 AM CDTSpecial Marine WarningLIX113 min
Apr 30, 8:25 AM CDTSpecial Marine WarningLIX95 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.